Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 20, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 19, 2006, 5:53 PM EDT for Miami-Dade County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2006, 5:53 PM EDT (21:53 UTC)
- Expired
- Apr 19, 2006, 6:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 28 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 192153 SVRMFL FLC086-192230- /O.NEW.KMFL.SV.W.0020.060419T2153Z-060419T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 553 PM EDT WED APR 19 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 630 PM EDT * AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHEAST OF SHARK VALLEY OBS TOWER MOVING SOUTH AT 20 MPH. * THE STORM WILL AFFECT... TAMIAMI TRAIL BY 6 PM EDT. SHARK VALLEY OBS TOWER BY 615 PM EDT. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2585 8057 2587 8076 2557 8087 2554 8052 $$ BAXTER
2 follow-up statements
000 WWUS52 KMFL 192215 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 614 PM EDT WED APR 19 2006 FLC086-192230- /O.CON.KMFL.SV.W.0020.000000T0000Z-060419T2230Z/ MIAMI-DADE FL- 615 PM EDT WED APR 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR CENTRAL MIAMI-DADE COUNTY... AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF SHARK VALLEY OBS TOWER MOVING SOUTH AT 15 TO 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SHARK VALLEY OBS TOWER BY 620 PM EDT SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2585 8057 2587 8076 2557 8087 2554 8052 $$ BAXTER
000 WWUS52 KMFL 192227 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 626 PM EDT WED APR 19 2006 FLC086-192232- /O.EXP.KMFL.SV.W.0020.000000T0000Z-060419T2230Z/ MIAMI-DADE FL- 625 PM EDT WED APR 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY WILL EXPIRE AT 630 PM EDT... THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LIMITS. THEREFORE...THE SEVERE THUNDERSTORMS WILL BE ALLOW TO EXPIRE AT 630 PM EDT. THE STORM CAN STILL PRODUCE WIND GUSTS UP TO 30 MPH...CLOUD TO GROUND LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL AS IT MOVE TO THE SOUTH AT 15 TO 20 MPH. LOCATIONS THAT WILL BE AFFECT BY THIS STORM WILL BE THE EVERGLADES OF MIAMI-DADE COUNTY. LAT...LON 2585 8057 2587 8076 2557 8087 2554 8052 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 12:55 PM EDT, 4 hours 58 minutes earlier.
Area forecast discussion, Apr 19, 12:55 PM EDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1255 PM EDT WED APR 19 2006 .DISCUSSION...SURFACE RIDGE WILL BE CENTERED ACROSS THE AREA THROUGH THURSDAY AFTERNOON...THEN THIS RIDGE WILL MOVE SLOWLY EAST INTO THE ATLANTIC FRIDAY AND THROUGH THE UPCOMING WEEKEND...WITH RIDGE AXIS EXTENDING ACROSS THE LAKE OKEECHOBEE REGION OF SOUTH FLORIDA. SO THE FLOW OVER THE NEXT FEW DAYS WILL BE RATHER LIGHT...ALLOWING FOR THE DEVELOPMENT OF SEA BREEZES ON BOTH COASTS. ALTHOUGH NO LARGE SCALE FORCING WILL BE PRESENT...THE SEA BREEZE CONVERGENCE OVER INTERIOR AREAS DURING THE AFTERNOON COULD ALLOW ISOLATED SHOWERS TO DEVELOP OVER THE NEXT FEW DAYS...ALONG WITH AN OUTSIDE SHOT AT A THUNDERSTORM. TEMPERATURES WILL CONTINUE ABOVE AVERAGE. MADE NO CHANGES TO THE EXTENDED FORECAST. && .MARINE...WINDS WILL REMAIN LESS THAN 15 KNOTS THROUGH THE PERIOD...PREDOMINATELY OUT OF THE SOUTHEAST. THIS WILL MAINTAIN LOW SEAS. && .FIRE WEATHER...DEWPOINTS ARE EXPECTED TO REMAIN HIGH ENOUGH TO KEEP MIN RHS ABOVE THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 69 88 70 87 / 10 5 5 5 FORT LAUDERDALE 72 87 72 87 / 10 5 5 5 MIAMI 71 88 71 88 / 10 5 5 5 NAPLES 69 83 68 84 / 10 5 5 5 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 57
Hazardous weather outlook, Apr 19, 3:30 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 330 PM EDT WED APR 19 2006 FLZ063-066>075-201400- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 953 AM EDT WED APR 19 2006 ...SLIGHT RISK OF THUNDERSTORMS INTERIOR SOUTH FLORIDA THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ISOLATED THUNDERSTORMS COULD DEVELOP OVER INTERIOR SECTIONS OF SOUTH FLORIDA, FROM INLAND AREAS OF MAINLAND MONROE AND WESTERN MIAMI-DADE COUNTIES, NORTH TO JUST WEST OF LAKE OKEECHOBEE IN GLADES COUNTY. THE MAIN HAZARD WITH THESE STORMS WILL BE BRIEF LOCALLY HEAVY DOWNPOURS, OCCASIONAL LIGHTNING STRIKES AND GUSTY WINDS. VISIBILITY: PATCHY FOG CAN BE EXPECTED LATE TONIGHT OVER INLAND AREAS. MOST VISIBILITIES WILL BE BETWEEN 2 AND 4 MILES BUT A FEW AREAS MAY SEE 1 MILE OR LESS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Apr 19, 1:54 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 154 PM EDT WED APR 19 2006 FLZ067-191900- PALM BEACH WESTERN- 154 PM EDT WED APR 19 2006 AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT SHOWERS AND THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES EAST OF PAHOKEE...MOVING SOUTH AT 5 MPH. FUNNEL CLOUDS HAVE ALSO BEING SIGHTED WITH THIS ACTIVITY. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...AND LOCALLY HEAVY DOWNPOURS. FUNNEL CLOUDS COULD ALSO DEVELOP WITH THIS ACTIVITY. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. GARCIA
Special weather statement, Apr 19, 4:05 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 405 PM EDT WED APR 19 2006 FLZ071-192045- WESTERN BROWARD- 405 PM EDT WED APR 19 2006 ...STRONG SHOWERS APPROACHING I-75 IN WESTERN BROWARD COUNTY... AT 400 PM EDT...A CLUSTER OF STRONG SHOWERS 7 MILES NORTHWEST OF INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL WILL MOVE SOUTH AT 10 MPH...AND AFFECT I-75 BETWEEN 415 PM AND 445 PM EDT. THESE SHOWERS COULD DEVELOP FURTHER INTO THUNDERSTORMS...AND DRIVERS NEED TO BE READY FOR THE POSSIBILITY OF WIND GUSTS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL WITH THE SHOWERS DO DEVELOP INTO THUNDERSTORMS. FUNNEL CLOUDS HAVE ALSO BEING SIGHTED WITH THIS ACTIVITY...AND ADDITIONAL FUNNEL CLOUDS OR LANDSPOUTS ARE POSSIBLE WITH THESE SHOWERS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Apr 19, 5:15 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 515 PM EDT WED APR 19 2006 FLZ073-074-192215- DADE METROPOLITAN-WESTERN DADE- 515 PM EDT WED APR 19 2006 ...STRONG SHOWERS APPROACHING US 41 IN MIAMI-DADE COUNTY... AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG SHOWERS ABOUT 20 MILES WEST OF MIRAMAR...MOVING SOUTH AT 15 MPH...AND SHOULD MOVE OVER US 41 IN MIAMI-DADE COUNTY BETWEEN 530 PM AND 6 PM EDT. THESE SHOWERS COULD DEVELOP FURTHER INTO THUNDERSTORMS...AND DRIVERS NEED TO BE READY FOR THE POSSIBILITY OF WIND GUSTS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL WITH THE SHOWERS DO DEVELOP INTO THUNDERSTORMS. THESE SHOWERS HAVE PRODUCING SOME FUNNEL CLOUDS...AND DOPPLER RADAR HAS ALSO BEEN INDICATING SOME WEAK MID TO UPPER LEVEL ROTATION. THEREFORE...ADDITIONAL FUNNEL CLOUDS OR LANDSPOUTS ARE POSSIBLE WITH THESE SHOWERS. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS IF THIS STORM BECOMES ANY STRONGER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Apr 19, 5:15 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED FOR HEADLINE NATIONAL WEATHER SERVICE MIAMI FL 515 PM EDT WED APR 19 2006 FLZ073-074-192215- DADE METROPOLITAN-WESTERN DADE- 515 PM EDT WED APR 19 2006 ...STRONG SHOWERS APPROACHING US 41 IN WESTERN MIAMI-DADE COUNTY... AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG SHOWERS ABOUT 20 MILES WEST OF MIRAMAR...MOVING SOUTH AT 15 MPH...AND SHOULD MOVE OVER US 41 IN MIAMI-DADE COUNTY BETWEEN 530 PM AND 6 PM EDT. THESE SHOWERS COULD DEVELOP FURTHER INTO THUNDERSTORMS...AND DRIVERS NEED TO BE READY FOR THE POSSIBILITY OF WIND GUSTS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL WITH THE SHOWERS DO DEVELOP INTO THUNDERSTORMS. THESE SHOWERS HAVE PRODUCING SOME FUNNEL CLOUDS...AND DOPPLER RADAR HAS ALSO BEEN INDICATING SOME WEAK MID TO UPPER LEVEL ROTATION. THEREFORE...ADDITIONAL FUNNEL CLOUDS OR LANDSPOUTS ARE POSSIBLE WITH THESE SHOWERS. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS IF THIS STORM BECOMES ANY STRONGER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.